MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB+; CATHETER INTRAVASCULAR THERAP

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB+; CATHETER INTRAVASCULAR THERAP
Catalog Number CA-45703-P1A
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Anaphylactic Shock (1703)
Date of Event 07/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the patient experienced an anaphylaxis response to the chlorhexidine in the catheter.The catheter was removed, case was canceled, and patient moved to the icu.The patient had a full recovery within 24 hours.Post removal of catheter, the patient tested positive/sensitive to chg.The patient's current condition was reported as "fine".No information was available regarding the symptoms the patient experienced or the treatment received.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The device was not returned for investigation.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The report of a catheter related allergic reaction was confirmed based on the customer report.The customer confirmed that the patient had an allergy/sensitivity to chlorhexidine.The labeling provided with the coated catheter states "the arrowg+ard blue antimicrobial catheter is contraindicated for patients with known hypersensitivity to chlorhexidine, silver sulfadiazine and/or sulfa drugs." therefore, based on the reported event and customer confirmation of the patient having an allergy , unintentional use error (patient condition) likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB+
Common Device Name
CATHETER INTRAVASCULAR THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17388444
Report Number9680794-2023-00560
Device Sequence Number20315626
Product Code FOZ
UDI-Device Identifier00801902069528
UDI-Public00801902069528
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberCA-45703-P1A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient SexUnknown